Thunderstorm Wind, Pulaski
- When
- March 4, 1:52 PM EST to 1:56 PM EST
- Where
- Pulaski County, 3 mi S of Somerset
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.057, -84.600
A wind gust of 63 mph was measured near Somerset.
A cold front moving across Kentucky during the afternoon hours of March 4th caused the development of severe thunderstorms across the area. Numerous reports of downed trees and power lines were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
A cold front moving across Kentucky during the afternoon hours of March 4th caused the development of severe thunderstorms across the area. Numerous reports of downed trees and power lines were received. Several mobile homes were blown over and destroyed as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 4, 1:30 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 130 PM EST TUE MAR 4 2008 .SHORT TERM.../THE REST OF TODAY/ ONLY A FEW MINOR TWEAKS MADE TO TODAYS FORECAST. DECIDED TO LET THE CURRENT FLOOD WATCH RIDE WITH NEW CONVECTIVE DEVELOPMENT OCCURRING IN CENTRAL KENTUCKY. THE HIGHEST RADAR ESTIMATED RAINFALL AMOUNTS HAVE BEEN RECORDED NORTH OF THE I-64 CORRIDOR SINCE EARLY THIS MORNING...WITH ONE TO TWO INCHES OF RAINFALL ESTIMATED. THAT ALONG WITH THE FACT THAT LITTLE IF ANY RAIN HAS FALLEN ANYWHERE ELSE ACROSS EASTERN KENTUCKY EAST OF THE JACKSON AREA...SEEMED TO SUPPORT LEAVING THE FLOOD WATCH AS IS. ALSO DECREASED TODAYS HIGH TEMPERATURES BY A DEGREE OR SO PER LATEST OBS. MODEL SOUNDINGS STILL SUPPORTING STRONG WINDS THIS AFTERNOON...SO LEFT MENTION OF 35 TO 40 KT GUSTS IN THE ZONES. ALSO REMOVED ANY OUTDATED WORDING FROM THE FIRST PERIOD OF THE ZONE FORECAST. UPDATED ZONES HAVE ALREADY BEEN SENT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY NIGHT/ 07Z SFC ANALYSIS SHOWS A NEGATIVELY TILTED AND DEEPENING SFC LOW CENTERED OVER SOUTH CENTRAL TENNESSEE. THIS LOW IS AMPLIFYING IN THE MIDST OF A TIGHT BAROCLINIC ZONE BISECTING THE AREA FROM NORTHWEST TO SOUTHEAST. TEMPERATURES TO OUR NORTHWEST ARE DOWN INTO THE MIDDLE 40S ALREADY IN LOCATIONS LIKE LEXINGTON...BUFFETED BY NORTHEAST WINDS...WHILE TO THE SOUTHEAST...A LARGE PORTION OF OUR CWA IS BASKING IN TEMPERATURES IN THE 60S WITH SOUTH WINDS. IN ADDITION...A RIDGE TO VALLEY TEMPERATURE SPLIT EXISTS THROUGH THE EASTERN PORTION OF THE CWA WITH VALUES RANGING FROM THE MID 60S ON THE RIDGES TO THE UPPER 40S IN NEARBY SHELTERED VALLEYS. THIS DIFFERENCE IS EXPECTED TO MIX OUT OVER THE NEXT FEW HOURS AS THE LOW APPROACHES AND PCPN BEGINS IN EARNEST IN THESE LOCATIONS. ON RADAR...THE RAIN IS MOVING PROGRESSIVELY DEEPER INTO THE CWA RUNNING FROM SOUTHERN MCCREARY COUNTY NORTHEAST TO ELLIOTT COUNTY AT 3 AM EST. THE MODELS ARE ONLY IN BROAD AGREEMENT ON THE UPPER LEVEL PATTERN AFFECTING THE REGION OVER THE NEXT FEW DAYS. THE MOST NOTABLE DIFFERENCE MANIFESTS ITSELF EARLY IN THE FORECAST WITH RESPECT TO THE INDIVIDUAL MODEL/S HANDLING OF THE DEEPENING SHORTWAVE THAT WILL RIP NORTHEAST FROM THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL APPALACHIANS BY WEDNESDAY MORNING. BY THE 6 AND 12 HOUR TIME STEPS THE GFS IS SIGNIFICANTLY DEEPER AND FASTER WITH THIS COMPACT CLOSED UPPER LOW THAN THE NAM. FROM THIS...THE MODELS DO NOT COME BACK INTO LINE WITH EACH OTHER UNTIL 12Z WEDNESDAY. THESE DIFFERENCES ALOFT LED TO DISAGREEMENTS IN THEIR SENSIBLE WEATHER WITH FROPA/LOW TIMING AND THE PLACEMENT AND AMOUNTS OF THE HEAVIEST RAINS. WHILE THE GFS UPPER LEVEL SOLUTION IS PREFERRED...ITS HANDLING OF THE QPF AND OMEGA FIELDS LEAVE A LOT TO BE DESIRED. ACCORDINGLY...THE SENSIBLE WEATHER FORECAST ENDED UP AS A BLEND OF THESE TWO WITH THE GFS LEANED ON FOR TIMING BUT THE NAM FOR PCPN PLACEMENT AND AMOUNTS. IN THE WAKE OF THIS UPPER LOW...THE PATTERN TEMPORARILY FLATTENS OUT FOR MID WEEK BEFORE A RE-AMPLIFICATION TAKES PLACE IN RESPONSE TO THE FURTHER DEVELOPMENT AND SOUTHWARD PUSH OF A LARGE TROUGH OVER THE NORTHERN PLAINS AND UPPER MIDWEST...INBOUND FROM SOUTH CENTRAL CANADA. SENSIBLE WEATHER WILL BE MOST ACTIVE AND SIGNIFICANT IN THE FIRST PERIOD WITH RESPECT TO MODERATE TO HEAVY RAINS...POSSIBLY EXCESSIVE IN THE NORTHERN POTION OF THE CWA...AS WELL AS THE POTENTIAL FOR THUNDERSTORMS AND THEIR ACCOMPANYING WINDS...THAT COULD BE BROUGHT DOWN FROM ALOFT AND FINALLY...THE THERMAL STRUCTURE THAT DEVELOPS AROUND THE SFC LOW/S PASSAGE. WITH THE GFS TIMING PREFERRED AM COMFORTABLE WITH THE CURRENT PLACEMENT OF THE FLASH FLOOD WATCH ...THOUGH ISOLATED URBAN AND SMALL STREAM PROBLEMS COULD BE POSSIBLE OUTSIDE OF THE WATCH AREA FROM ANY HEAVIER SHOWERS OR THUNDERSTORMS THAT TRAIN OVER THE SAME AREA...DESPITE THE SEEMINGLY PROGRESSIVE NATURE OF THIS PCPN EVENT. BEST CHANCES FOR THUNDERSTORMS AND HIGH WINDS...WITH 850 MB WINDS OVER 70 KTS PASSING THROUGH THIS MORNING ...LOOKS TO THE ACROSS THE FAR SOUTHEAST...BUT LIKEWISE WOULD NOT RULE IT OUT FOR THE REST OF THE AREA. ACCORDINGLY...WILL CONTINUE THE SPS THAT IS OUT ADDRESSING THESE CONCERNS. AS FOR TEMPERATURES... EXPECT SOME COMPLICATIONS TO THE DIURNAL PATTERN AS THE WARMER AIR AROUND THE LOW/S CENTER COULD SLOSH NORTHEAST AS IT PASSES...BEFORE THE NORTHWEST AND WEST WINDS ON ITS BACKSIDE BRING IN UNIFORM CAA FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING HOURS. AS A RESULT...HAVE LEANED MOST HEAVILY ON THE RAW GFS SFC TEMP GRIDS THROUGH 03Z BEFORE RETURNING TO A MORE STANDARD DIURNAL PATTERN FOR THE REST OF THE SHORT TERM PERIOD. DEWPOINTS WERE HANDLED SIMILARLY. TONIGHT/S WEATHER IS NO CAKE WALK EITHER WITH MOS GUIDANCE INDICATING RELATIVELY MILD LOW TEMPERATURES BUT TIME HEIGHT SERIES CONTINUING TO SHOW A COLD POCKET...ENOUGH FOR SNOW SHOWERS...SPREADING OVER THE CWA FOR THE LATTER PART OF THE NIGHT. HAVE DEPICTED THIS IN MY TEMP...POP AND WEATHER GRIDS...BUT SLOW TO COOL GROUND TEMPERATURES...AFTER THE 70S OF MONDAY...WILL LIMIT ACCUMULATIONS TO LESS THAN AN INCH FOR MOST LOCATIONS AND ANY ACCUMULATION WILL BE MAINLY ON GRASSY SFCS. WILL SWEEP ALL PCPN NORTHEAST EARLY WEDNESDAY MORNING WITH A QUICK WARM UP ON THE WAY...THOUGH NOT AS MUCH AS MOS SUGGESTS AS I EXPECT THE LOWER CLOUDS TO BE SLOW TO CLEAR WEDNESDAY. BY THAT NIGHT ...A QUICK MOVING CLIPPER SYSTEM WILL BE CROSSING THE GREAT LAKES AND ITS COLD FRONT LOOKS TO BE REACHING THE CWA AROUND DAWN THURSDAY. HAVE PUT IN A SLIGHT CHANCE OF PCPN WITH THIS AS WELL AS DEPICTING LOW TEMPERATURES AS WELL MIXED IN THE GRIDS. .LONG TERM.../THURSDAY THROUGH MONDAY/ A MEAN EASTERN US TROUGH IS EXPECTED THROUGH THE PERIOD...WITH RISING HEIGHTS AND MORE DAMPENING OF THE TROUGH TOWARD THE END OF THE PERIOD...AND ZONAL FLOW. TIMING OF INDIVIDUAL SW/VS IS STILL UNCERTAIN. HOWEVER...IT APPEARS THAT AN INITIAL SW/V WILL MOVE ACROSS THE AREA ON THU INTO THU NIGHT...WITH THE MAIN TROUGH AND EMBEDDED SW/VS WORKING THROUGH THE AREA THROUGH SAT. ONCE THE FLOW BECOMES MORE ZONAL...YET ANOTHER SW/V MAY APPROACH THE AREA AT THE END OF THE PERIOD. MOISTURE W/ EACH SW/V WILL BE LIMITED...WITH THE MAIN FEATURE BEING COLD 850 MB AIR THAT WILL FOLLOW THE INITIAL SW/V INTO THE REGION ON THU NIGHT INTO EARLY FRIDAY. THIS COLD AIRMASS WILL LINGER THROUGH MUCH OF THE WEEKEND. WARM ADVECTION STARTING ON SUN AS HEIGHTS RISE. WITH THIS IN MIND...GENERALLY TRENDED MAX T DOWN FROM FRI THROUGH SUN AND LOWERED MIN T A COUPLE OF DEGREES ON SAT AND SUN AM. THE 12Z ECMWF WAS COLDER WITH THE AIRMASS THAN THE GFS...SO TRENDED TEMPS GENERALLY COLDER THAN THE 12Z MEX MOS. WENT WITH MINIMAL POPS OFF AND ON THROUGH THE PERIOD...BUT CONFIDENCE IN TIMING AND IF THERE WILL BE PRECIP IS NOT HIGH. && .AVIATION.../18Z TO 18Z/...UPDATED WARM SECTOR OF STORM SYSTEM HAS OVERTAKEN ALL BUT THE NORTHERN TIP OF THE FORECAST AREA. NORTH OF THE WARM FRONT...LIFR CONDITIONS RESIDE...WHILE THE VAST MAJORITY OF THE AREA HAS MVFR OR VFR CONDITIONS. A COLD FRONT WAS ENTERING THE FAR SW PORTION OF THE FORECAST AREA WEST OF KSME AT TAF TIME. SHOWERS AND SCATTERED THUNDERSTORMS WERE ACCOMPANYING THE COLD FRONT. THE COLD FRONT WILL PROGRESS ACROSS THE FORECAST AREA FROM WEST TO EAST BY 00Z...BRINGING SHOWERS AND STORMS WITH LOCALIZED IFR CONDITIONS. A BRIEF IMPROVEMENT IN CONDITIONS IS EXPECTED EARLY THIS EVENING BEHIND THE COLD FRONT...BEFORE MVFR CONDITIONS OVERTAKE THE ENTIRE AREA BETWEEN ABOUT 01Z AND 04Z AND REMAIN THROUGH THE NIGHT. LOCALIZED IFR OR LOWER CONDITIONS CAN BE EXPECTED TONIGHT...ESPECIALLY WITH LOW CEILINGS OVER RIDGES. DRIZZLE WILL LIKELY OCCUR AT TIMES DURING THE NIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-104-106-108. && SHORT TERM...GREIF/AR LONG TERM....JP AVIATION...HAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 500 AM EST TUE MAR 4 2008 KYZ044-050>052-058>060-104-106-108-051300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...CAMPTON 500 AM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN WILL BE POSSIBLE TODAY AS A STRONG LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE REGION. RAINFALL AMOUNTS MAY BE HEAVY ENOUGH TO CAUSE FLOODING OF STREAMS...CREEKS...LOW LYING AREAS...AND LOW WATER CROSSINGS. THUNDERSTORMS WILL ALSO BE POSSIBLE. STRONG GUSTY WINDS WILL LIKELY OCCUR IN AND AROUND ANY STRONGER SHOWERS...AND THUNDERSTORMS...WITH WIND GUSTS UP TO 50 MPH POSSIBLE. SNOW SHOWERS ARE EXPECTED TO MIX WITH RAIN SHOWERS THIS EVENING BEFORE CHANGING TOTALLY OVER TO SNOW SHOWERS TOWARDS DAWN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW SHOWERS WILL BE POSSIBLE OVER A PORTION OF THE AREA WEDNESDAY MORNING. SNOW SHOWERS WILL ALSO BE A POSSIBILITY AROUND DAWN ON THURSDAY AND AGAIN LATE THURSDAY NIGHT. THEN THERE IS THE CHANCE OF SNOW SHOWERS SATURDAY MORNING AS WELL AS FROM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...AND ANY DAMAGE CAUSED BY STRONG WINDS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KYZ068-069-079-080-083>088-107-109>120-051300- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY- LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 500 AM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AS A STRONG LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE REGION. THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY. STRONG GUSTY WINDS WILL LIKELY OCCUR IN AND AROUND ANY STRONGER SHOWERS...AND THUNDERSTORMS...WITH WIND GUSTS UP TO 50 MPH POSSIBLE. SNOW SHOWERS ARE EXPECTED TO MIX WITH RAIN SHOWERS THIS EVENING BEFORE CHANGING TOTALLY OVER TO SNOW SHOWERS TOWARDS DAWN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY MORNING. SNOW SHOWERS WILL ALSO BE A POSSIBILITY AROUND DAWN ON THURSDAY AND AGAIN LATE THURSDAY NIGHT. THEN THERE IS THE CHANCE OF SNOW SHOWERS SATURDAY MORNING AS WELL AS FROM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL IN EXCESS OF ONE INCH... AND ANY DAMAGE CAUSED BY STRONG WINDS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 846 AM EST TUE MAR 4 2008 KYZ044-050>052-058>060-104-106-108-042200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...CAMPTON 846 AM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... A STRONG COLD FRONT EXTENDING FROM THE LOWER GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY WILL CONTINUE TO MOVE SLOWLY THROUGH THE AREA THIS MORNING. A LOW PRESSURE SYSTEM WILL DEVELOP AND STRENGTHEN ALONG THIS BOUNDARY...IN THE LOWER MISSISSIPPI VALLEY. THIS SYSTEM WILL MOVE FROM THE DEEP SOUTH NORTHEAST INTO THE CENTRAL APPALACHIANS DURING THE DAY TODAY. THIS POTENT WEATHER SYSTEM WILL SPREAD HEAVY RAIN AND EVEN A FEW THUNDERSTORMS INTO THE AREA TODAY. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE DURING THIS PERIOD. STRONG WINDS WILL ALSO BE POSSIBLE TODAY AS THE AREA OF LOW PRESSURE PASSES THROUGH. THE STRONGEST WINDS WILL LIKELY OCCUR IN AND AROUND THE MORE INTENSE SHOWERS...AND ANY THUNDERSTORMS...WITH WIND GUSTS UP TO 50 MPH POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM ANY STRONG THUNDERSTORM. COLDER AIR ON THE BACKSIDE OF THE LOW PRESSURE TONIGHT WILL CHANGE LINGERING RAIN SHOWERS TO SNOW SHOWERS. THE SNOW SHOWERS WILL END BY WEDNESDAY MORNING. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED FROM THIS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. KYZ068-069-079-080-083>088-107-109>120-042200- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY- LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 846 AM EST TUE MAR 4 2008 ...A RAINY AND WINDY DAY ON TAP... A STRONG COLD FRONT EXTENDING FROM THE LOWER GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY WILL CONTINUE TO MOVE SLOWLY THROUGH THE AREA THIS MORNING. A LOW PRESSURE SYSTEM WILL DEVELOP AND STRENGTHEN ALONG THIS BOUNDARY...IN THE LOWER MISSISSIPPI VALLEY. THIS SYSTEM WILL MOVE FROM THE DEEP SOUTH NORTHEAST INTO THE CENTRAL APPALACHIANS DURING THE DAY TODAY. THIS POTENT WEATHER SYSTEM WILL SPREAD HEAVY RAIN AND EVEN A FEW THUNDERSTORMS INTO THE AREA TODAY. THREE QUARTERS TO ONE AND A HALF INCHES OF RAIN WILL BE POSSIBLE DURING THIS PERIOD. STRONG WINDS WILL ALSO BE POSSIBLE TODAY AS THE AREA OF LOW PRESSURE PASSES THROUGH. THE STRONGEST WINDS WILL LIKELY OCCUR IN AND AROUND THE MORE INTENSE SHOWERS...AND ANY THUNDERSTORMS...WITH WIND GUSTS UP TO 50 MPH POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM ANY STRONG THUNDERSTORM. COLDER AIR ON THE BACKSIDE OF THE LOW PRESSURE TONIGHT WILL CHANGE LINGERING RAIN SHOWERS TO SNOW SHOWERS. THE SNOW SHOWERS WILL END BY WEDNESDAY MORNING. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED FROM THIS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. AR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 108 PM EST TUE MAR 4 2008 KYZ068-079-083-084-041915- ROCKCASTLE-PULASKI-WAYNE-MCCREARY- 108 PM EST TUE MAR 4 2008 ...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT WEST CENTRAL ROCKCASTLE AND PULASKI AND WAYNE AND MCCREARY COUNTIES THROUGH 215 PM EST TUESDAY AFTERNOON... AT 108 PM EST...A LINE OF SHOWERS AND SOME EMBEDDED THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF MAGNUM TO CABELL TO 35 MILES SOUTH OF SUNNYBROOK...MOVING NORTHEAST AT AROUND 40 MPH. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS UP TO 50 MPH...AND POSSIBLY SMALL HAIL AS THEY PASS. THE STORMS WILL AFFECT PARTS OF LAKE CUMBERLAND AND SHOULD BE NEAR ZULA AROUND 110 PM EST...PARNELL AROUND 115 PM EST...SLICKFORD AROUND 120 PM EST...MONTICELLO AND MOUNT PISGAH AROUND 125 PM EST...STEUBENVILLE AROUND 135 PM EST...SOMERSET AND SCIENCE HILL AROUND 155 PM EST. JP
The Jackson,KY radar (KJKL), 128 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
19 thunderstorm wind. Local standard time, as filed.
A wind gust of 63 mph was measured near Somerset.
Several trailers were blown over by thunderstorm wind gusts. A trailer in the Science Hill Area on highway 635 was destroyed. Trees and power lines were also blown down both the southern and southwestern portions of the county.
One tree was blown down onto a power line, causing a power outage in McKee.
One tree was blown down on Highway 2002.
A tree was blown down near Interstate 75.
One tree was blown down on KY Highway 290.
One tree was blown down on KY Highway 30.
One tree was blown down on Highway 578.
Two trees were blown down on Highway 11.
Two tree's were blown down on East Fork and Little Flat Roads. A porch was also damaged at a home in Owingsville.
One tree was blown down on Highway 188 and Colmar Road.
Highway depts were called to remove numerous trees and other debris from roadways countywide. The damage was caused by thunderstorm wind gusts.
One tree was blown down on KY Highway 66.
One tree was blown down on KY Highway 2011.
One tree was blown down on KY Highway 1850.
One tree was blown down on KY Highway 421.
One tree was blown down on KY Highway 3427.
One tree was blown down onto power lines in Wallins Creek.
One tree was blown down on KY Highway 522.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85992, 85993, 85994, 85999, 85990, 86000, 86001, 86002, 85995, 85996, 85997, 85991, 86003, 86004, 86005, 86006, 86007, 85998, 86008.